Method of Separation of Variables for the Solution of Certain Nonlinear Partial Differential Equations

[+] Author and Article Information
V. A. Bapat, P. Srinivasan

Department of Mechanical Engineering, Indian Institute of Science, Bangalore, India

J. Basic Eng 93(2), 162-164 (Jun 01, 1971) (3 pages) doi:10.1115/1.3425205 History: Received April 21, 1970; Online October 27, 2010


A method for the solution of a certain class of nonlinear partial differential equations by the method of separation of variables is presented. The method enables the nonlinear partial differential equation to be reduced to ordinary nonlinear differential equations, which can be solved by exact methods (or by approximate methods if an exact solution is not possible).

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In